|combivir /sustiva..which is the culprit??
Oct 3, 2003
Hi there, 43 year old female here, HIV/HCV infected for 19 years. I've been on the same effective regimen for about 4 or 5 years: Combivir and Sustiva. Undetectable viral load; CD4's 700--very good overall health. I'd like to alter the course of the facial wasting, skinny arms and legs, veins popping out, only gain weight in abdomen and breasts. What would be a recommended change...my doc isn't really up on this stuff. (P.S. Did a very short combo which included D4T, many years back) Many thanks for any assistance!
Response from Dr. Moyle
In your circumstances I would generally look at changing away from the AZT component of your Combivir tablets. The usual replacement is abacavir and clinical trials have indicated that fat may recover overtime after this switch. It may take one to two years before you can see that new fat. The other advantage of using abacavir in this circumstances is that it will eventually be available in a combination tablet with 3TC (the other component of your Combivir) and this combination tablet should be suitable for once daily administration.
dental trouble due to hiv complications?
- Odds Of Contracting HIV Unprotected Sex Without Ejaculation
- Risk Of HIV Transmission From French Kissing
- Unprotected Vaginal Sex Scared I Have HIV
- Is Fever A Symptom Of Acute HIV Infection?
- Muscle Ache After Masturbation Sign Of HIV AIDS
- Penis Discharge After Receptive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.